| Catalog Number |
367963 |
| Medical Device Problem Code |
Coagulation in Device or Device Ingredient (1096)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
09/06/2023
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that after centrifugation with 5 bd vacutainer® pst¿ gel and lithium heparinn (lh) blood collection tubes fibrin clots were discovered.There was no patient impact.The following information was provided by the initial reporter, translated from chinese to english: defect: after centrifugation, fibrin filaments were found in the blood collection tube.Quantity: 5.Impact: no other adverse effects on patients or medical staff.
Additional Manufacturer Narrative
E.1.Initial reporter phone #: (b)(6).H.3.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
Event or Problem Description
Additional Manufacturer Narrative
H.6.Investigation summary: bd had not received samples, but 1 photo was provided for investigation.The photo was reviewed; fibrin was not observed, but an oil gel globule was seen.Additionally, 100 retention samples from bd inventory were visually inspected and no issues were observed.Complaints for sample quality are under statistical control for the month of september 2023.At this time, further testing is not indicated.Based on a review of the device history record for the incident lot, all product specifications and requirements for lot release were met.There were no related quality issues during manufacturing of the product.This complaint has been confirmed for oil gel globule based on the photo provided.This complaint was unable to be confirmed for fibrin.Bd was not able to identify a root cause for the indicated failure mode.Complaints received for this device and reported condition will continue to be tracked and trended.Our business team regularly reviews the collected data for identification of emerging trends.Bd quality will continue to monitor sample quality complaints.